Alert archive / California / High Wind Warnings in 2018

High Wind Warning 1, NWS Hanford, CA

January 7, 2018

NWS Hanford, CA issued this high wind warning at Jan 7, 2018, 10:24 AM PST. It took effect at Jan 8, 2018, 11:00 AM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2018, 10:24 AM PST (18:24 UTC)
In effect from
Jan 8, 2018, 11:00 AM PST
Expired
Jan 8, 2018, 10:16 PM PST
In force
11 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

531 
WWUS76 KHNX 071824
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1024 AM PST Sun Jan 7 2018

CAZ099-071930-
/O.CAN.KHNX.HW.A.0001.180108T2000Z-180109T1500Z/
Southeastern Kern County Desert-
1024 AM PST Sun Jan 7 2018

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in Hanford has upgraded the
High Wind Watch to a High Wind Warning for the northern
San Joaquin Valley and the west side of the San Joaquin 
Valley.  



$$

CAZ089-090-080230-
/O.UPG.KHNX.HW.A.0001.180108T1900Z-180109T1200Z/
/O.NEW.KHNX.HW.W.0001.180108T1900Z-180109T1200Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Including the cities of Los Banos, Coalinga, and Mendota
1024 AM PST Sun Jan 7 2018

...HIGH WIND WARNING IN EFFECT FROM 11 AM MONDAY TO 4 AM PST
TUESDAY...

The National Weather Service in Hanford has issued a High Wind
Warning, which is in effect from 11 AM Monday to 4 AM PST
Tuesday. The High Wind Watch is no longer in effect.

* WINDS...Southerly 20 to 30 mph with gusts up to 60 mph. The
  highest wind gusts will occur right below the passes on the west 
  side of the valley.

* TIMING...Winds increasing Monday afternoon with the strongest
  winds likely Monday evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ091-092-095-080230-
/O.UPG.KHNX.HW.A.0001.180108T2000Z-180109T1500Z/
/O.NEW.KHNX.HW.W.0001.180108T2000Z-180109T1500Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Kern County Mountains-
1024 AM PST Sun Jan 7 2018

...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO 7 AM PST
TUESDAY...

The National Weather Service in Hanford has issued a High Wind
Warning, which is in effect from noon Monday to 7 AM PST Tuesday.
The High Wind Watch is no longer in effect.

* WINDS...Southeast 25 to 40 mph with gusts up to 60 mph. Winds
  may gust as high as 80 mph at the foot of the Grapevine Monday
  evening. 

* TIMING...Winds increasing Monday afternoon with the strongest
  winds likely Monday evening.

* LOCATIONS affected include the south end of the San Joaquin 
  Valley along I-5 through the Grapevine.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
DURFEE
5 follow-up statements
196 
WWUS76 KHNX 080229
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
629 PM PST Sun Jan 7 2018

CAZ089-090-081100-
/O.CON.KHNX.HW.W.0001.180108T1900Z-180109T1200Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Including the cities of Los Banos, Coalinga, and Mendota
629 PM PST Sun Jan 7 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 4 AM
PST TUESDAY...

* WINDS...Southerly 20 to 30 mph with gusts up to 60 mph. The 
  highest wind gusts will occur right below the passes on the 
  west side of the valley.

* TIMING...Winds increasing Monday afternoon with the strongest 
  winds likely Monday evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ091-092-095-081100-
/O.CON.KHNX.HW.W.0001.180108T2000Z-180109T1500Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Kern County Mountains-
629 PM PST Sun Jan 7 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 7 AM
PST TUESDAY...

* WINDS...Southeast 25 to 40 mph with gusts up to 60 mph. Winds 
  may gust as high as 80 mph at the foot of the Grapevine Monday 
  evening.

* TIMING...Winds increasing Monday afternoon with the strongest 
  winds likely Monday evening.

* LOCATIONS affected include the south end of the San Joaquin 
  Valley along I-5 through the Grapevine.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
694 
WWUS76 KHNX 081044
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
244 AM PST Mon Jan 8 2018

CAZ089-090-081845-
/O.CON.KHNX.HW.W.0001.180108T1900Z-180109T1200Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Including the cities of Los Banos, Coalinga, and Mendota
244 AM PST Mon Jan 8 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
4 AM PST TUESDAY...

* WINDS...Southerly 20 to 30 mph with gusts up to 60 mph. The 
  highest wind gusts will occur right below the passes on the 
  west side of the valley.

* TIMING...Winds increasing Monday afternoon with the strongest
  winds likely this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ091-092-095-081845-
/O.CON.KHNX.HW.W.0001.180108T2000Z-180109T1500Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Kern County Mountains-
244 AM PST Mon Jan 8 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 AM
PST TUESDAY...

* WINDS...Southeast 25 to 40 mph with gusts up to 60 mph. Winds
  may gust as high as 80 mph at the foot of the Grapevine this 
  evening.

* TIMING...Winds increasing Monday afternoon with the strongest 
  winds likely Monday evening.

* LOCATIONS affected include the south end of the San Joaquin 
  Valley along I-5 through the Grapevine.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
043 
WWUS76 KHNX 081840
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1040 AM PST Mon Jan 8 2018

CAZ089-090-090300-
/O.CON.KHNX.HW.W.0001.180108T1900Z-180109T1200Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Including the cities of Los Banos, Coalinga, and Mendota
1040 AM PST Mon Jan 8 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* WINDS...Southeast 20 to 30 mph with gusts up to 50 mph.

* TIMING...Winds increasing this afternoon with the strongest 
  winds likely this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ091-092-095-090300-
/O.CON.KHNX.HW.W.0001.180108T2000Z-180109T1500Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Kern County Mountains-
1040 AM PST Mon Jan 8 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY...

* WINDS...Southeast 20 to 30 mph with gusts up to 45 mph.

* TIMING...Winds increasing this afternoon with the strongest
  winds likely this evening.

* LOCATIONS affected include the south end of the San Joaquin 
  Valley along I-5 through the Grapevine.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Molina
465 
WWUS76 KHNX 090248
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
648 PM PST Mon Jan 8 2018

CAZ089-090-091200-
/O.CON.KHNX.HW.W.0001.000000T0000Z-180109T1200Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Including the cities of Los Banos, Coalinga, and Mendota
648 PM PST Mon Jan 8 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* WINDS...Southeast 25 to 35 mph, with gusts up to 60 mph. The
  strongest gusts are expected mainly along the west side of the
  San Joaquin Valley.

* TIMING...Winds are expected to increase this evening, with the
  strongest winds late tonight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ091-092-095-091200-
/O.CON.KHNX.HW.W.0001.000000T0000Z-180109T1500Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Kern County Mountains-
648 PM PST Mon Jan 8 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY...

* WINDS...Southeast 40 to 50 mph with gusts to 80 mph through
  the Grapevine. Otherwise, southeast 25 to 35 mph with gusts to
  60 mph along the west side of the San Joaquin Valley.

* TIMING...The strongest winds are expected to increase again this
  evening, with the strongest gusts late tonight.

* LOCATIONS affected include the south end of the San Joaquin 
  Valley along I-5 through the Grapevine.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

BSO
338 
WWUS76 KHNX 090616
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1016 PM PST Mon Jan 8 2018

CAZ091-092-095-091500-
/O.CAN.KHNX.HW.W.0001.000000T0000Z-180109T1500Z/
/O.NEW.KHNX.WI.Y.0001.180109T0616Z-180109T1500Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Kern County Mountains-
1016 PM PST Mon Jan 8 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST TUESDAY...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect until 7 AM PST Tuesday. The High
Wind Warning has been cancelled.

* WINDS...Southeast 25 to 35 mph with gusts to 55 mph through the
  Grapevine.

* TIMING...The strongest winds are expected late this evening and
  are expected to diminish by early morning.

* LOCATIONS affected include the south end of the San Joaquin 
  Valley along I-5 through the Grapevine.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ089-090-090730-
/O.CAN.KHNX.HW.W.0001.000000T0000Z-180109T1200Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
1016 PM PST Mon Jan 8 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Hanford has cancelled the High
Wind Warning.

Localized gusty winds remain possible through later tonight but 
are expected to remain below warning criteria.

$$

BSO

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Jan 7, 3:05 AM PST, 7 hours 19 minutes earlier.

Area forecast discussion, Jan 7, 3:05 AM PST, 7 hours 19 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
305 AM PST Sun Jan 7 2018

.SYNOPSIS...High pressure will remain over the area today
before a strong storm system moves into Central California
Monday night through early Wednesday.

&&

.DISCUSSION...Satellite imagery continues to show a big fetch of
mid and high level moisture streaming northeast into California
from around 15N/130W. An associated upper low continues to spin
near 22N/135W and this feature will become a part of the complex
weather scenario that is expected over the next 48 to 72 hours.
Meanwhile, way out around 45N/155W a disturbance is noted moving
rapidly to the east. This is the other weather system that is
projected to combine with moisture from the southern low to bring
a significant storm to the forecast area later Monday through
early Wednesday. I'll keep the drama to a minimum and update the
models and how they project the development and movement of this
storm.

Confidence has increased that in this very dry and "ridged" wet
season, this system will bring the first significant rain and snow
to most areas. A very moist airmass with available moisture
values at 4 standard deviations above normal (this is rather
significant) will advect into the forecast area today and Monday
ahead of the developing low pressure area which models continue to
deepen and push towards the Central California coast on Monday
afternoon and evening. As the surface low intensifies offshore,
pressure gradients (the difference between high and low pressure)
will increase and strong southerly winds will develop. A high
wind watch remains in place for the Kern County Mountains,
especially the Grapevine area and the Western Kern, Kings, Fresno
and Merced Counties as the difference in pressure from southern to
northern California will be the greatest. Winds will likely peak
Monday evening and overnight as a strong south to north jet stream
aligns with the pressure gradient.

Precipitation will begin on Monday in the increasing moist southwest
flow aloft into the area however the heaviest rain and high
elevation snow will begin Tuesday morning as a strong cold front
sweeps across the region. Cold air aloft then follows as the upper
level low is progged to move across Central California during the
afternoon. This will lower snow levels, turn the precipitation to
a more showery nature and increase instability enough for the
threat of thunderstorms. Latest qpf indicates some heavier snow
will fall above 7000 feet in the Sierra and with the arrival of
colder air, several inches of snow is likely over the Kern County
mountains above 5500 feet by Tuesday afternoon.

By Tuesday night the low is projected to move quickly east of the
area and this will bring lower elevation showers to an end with
some lingering snow in the Sierra through the night. On Wednesday
the low is progged to move into Arizona with all precipitation
ended in Central California in the morning. Models then build a
ridge over the region beginning Thursday for a return to dry
weather.

&&

.AVIATION...
Areas of IFR conditions in mist in the San Joaquin Valley, along
with local LIFR in fog through 18Z Sunday. Otherwise VFR conditions
will prevail elsewhere over the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Sunday January 7 2018... Fireplace/Wood Stove Burning Status
is: No Burning Unless Registered in Kern... Kings and Tulare
Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Winter Storm Watch from Monday evening through Tuesday evening
CAZ096-097.

High Wind Watch from Monday afternoon through Tuesday morning
CAZ091-092-095-099.

High Wind Watch from Monday morning through late Monday night
CAZ089-090.

&&

public...Dudley
avn/fw...MV
synopsis...Dudley

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 9:18 AM PSTFlash Flood WatchHNX55 hr
Jan 7, 9:57 AM PSTWinter Storm WarningHNX58 hr

Nearby

High Wind Warnings in California, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.